Oklahoma, 2025Tornado in Oklahoma, November 20, 2025
November 20, 2025 · NWS TSA · 1 event in 1 county or zone
Showers and a few thunderstorms developed across northeastern Oklahoma during the afternoon of the 20th, as a strong upper level storm system translated across the region. Strong wind shear was present across the area due to the approach of this storm system, which resulted in some thunderstorm rotation.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and a few thunderstorms developed across northeastern Oklahoma during the afternoon of the 20th, as a strong upper level storm system translated across the region. Strong wind shear was present across the area due to the approach of this storm system, which resulted in some thunderstorm rotation. One of the thunderstorms produced a weak, brief tornado in Tulsa County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 20, 11:20 AM CST, 4 hours 39 minutes earlier. Its key messages:
- Updated at 1114 AM CST Thu Nov 20 2025
- Widespread showers and thunderstorms through this evening. Severe chances low, localized flooding concerns.
- Cold front Friday will drop temperatures closer to seasonal normals this weekend.
- Increasing rain chances again late weekend into early next week.
Area forecast discussion, Nov 20, 11:20 AM CST, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1120 AM CST Thu Nov 20 2025
...New SHORT TERM, LONG TERM, AVIATION...
.KEY MESSAGES...
Updated at 1114 AM CST Thu Nov 20 2025
- Widespread showers and thunderstorms through this evening.
Severe chances low, localized flooding concerns.
- Cold front Friday will drop temperatures closer to seasonal
normals this weekend.
- Increasing rain chances again late weekend into early next week.
&&
.SHORT TERM...
(Through Tonight)
Issued at 1114 AM CST Thu Nov 20 2025
Widespread showers and scattered thunderstorms will continue through
much of the day today into this evening as an upper level wave
tracks over the region. Heavier rainfall totals will likely set up
from I-44 south, with less rainfall expected across far northern
parts of the forecast area through the afternoon. Locally heavy
rainfall of an additional 1 to 2 inches could cause some flooding
concerns, especially in more urban or low lying areas. A lack of
instability will limit much in the way of severe potential. Portions
of far southeast Oklahoma could destabilize some by this afternoon
as the final cluster of storms moves from west to east, and locally
raise some concern for strong to severe storms. Increasing low level
shear near the surface low as it tracks through southeast Oklahoma
could allow for a brief tornado with any more robust storm that can
develop this afternoon. Chances are pretty low at this point though
with widespread rain and cloud cover streaming over the region. Rain
will begin to push east tonight with some lingering showers and
possibly a thunderstorm possible as the trough axis swings through.
Temperatures will remain fairly steady today, generally in the mid
to upper 60s.
&&
.LONG TERM...
(Friday through Thursday)
Issued at 1114 AM CST Thu Nov 20 2025
Lingering showers Friday morning, mainly across northwest Arkansas,
should quickly push east with the exiting wave. A cold front will
follow the upper low moving from northwest to southeast through the
day Friday. The result will be more seasonable temperature settling
in for the weekend. Highs tomorrow could reach the mid 70s across
south and east portions of the forecast area, where the front will
be later to arrive. Clearing skies will lead to a pleasant afternoon
for most on Friday. Cooler and drier conditions will settle in on
Saturday and again Sunday as another system approaches the area from
the west. Latest trends in the guidance have come into better
agreement on timing of any precipitation associated with the next
system. The upper low is also trending to track further north,
limiting more of the heavy rain threat that has been noted in
previous forecasts. Still widespread showers and scattered
thunderstorms are progged to moves across eastern Oklahoma and
western Arkansas Sunday night into Monday. Overall, the severe
weather threat appears rather limited but a few stronger storms will
be possible, especially across southeast Oklahoma Sunday night.
Locally, another 1 to 2 inches of rain will be possible...with
widespread totals around one half to one inch in the forecast.
A series of cold fronts will keep temperatures closer to or possibly
below normal into the Thanksgiving holiday, with dry weather
prevailing after Monday.
&&
.AVIATION...
(18Z TAFS)
Issued at 1114 AM CST Thu Nov 20 2025
Areas of showers with some embedded thunderstorms will continue
much of today and this evening, with flight conditions overall
continuing to deteriorate. MVFR ceilings by this afternoon will
mostly prevail with IFR or even LIFR developing in may areas
tonight. Overall precip coverage will taper off from west to east
overnight, with potential for more robust convection later this
afternoon into the evening generally south of I-40. Some
improvement in conditions possible very late in the forecast
period across eastern OK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 60 71 47 62 / 70 10 0 0
FSM 62 75 51 67 / 80 20 0 0
MLC 60 74 48 65 / 80 10 0 0
BVO 55 69 43 60 / 70 10 0 0
FYV 59 70 47 63 / 90 20 10 0
BYV 59 70 49 62 / 90 30 10 0
MKO 60 72 48 63 / 70 10 0 0
MIO 60 70 47 60 / 80 20 10 0
F10 58 73 47 63 / 70 10 0 0
HHW 61 74 49 68 / 80 20 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...04
LONG TERM....04
AVIATION...14
Hazardous weather outlook, Nov 20, 1:06 PM CST, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
106 PM CST Thu Nov 20 2025
ARZ001-002-010-011-019-020-029-OKZ049-053>076-211915-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
106 PM CST Thu Nov 20 2025
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Southeast Oklahoma into West Central Arkansas.
ONSET...This Afternoon.
HEAVY RAIN & FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Periods of showers and thunderstorms will continue through this
evening before tapering off from west to east late tonight. A
couple strong to severe thunderstorms are possible this afternoon
and evening mainly across southeast Oklahoma and west central
Arkansas, where a very low tornado threat may briefly develop late
this afternoon and early this evening. Locally heavy rainfall
will also remain possible, which may lead to localized flash
flooding, especially if additional rounds of heavy rain occur in
the same parts of far southeast Oklahoma that saw heavy rainfall
overnight.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY AND SATURDAY...No Hazards.
SUNDAY AND MONDAY...Thunderstorm Potential.
TUESDAY AND WEDNESDAY...No Hazards.
EXTENDED DISCUSSION...
Another upper level storm system looks to affect the area Sunday
and Monday bringing another round of showers and storms and the
potential for locally heavy rainfall.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Nov 20, 3:26 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
326 PM CST Thu Nov 20 2025
OKZ060-067-202200-
Tulsa OK-Wagoner OK-
326 PM CST Thu Nov 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WAGONER AND
SOUTHEASTERN TULSA COUNTIES THROUGH 400 PM CST...
At 325 PM CST, Doppler radar indicated a strong thunderstorm over
Jenks Riverside Airport, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Broken Arrow... Jenks...
Glenpool... Jenks Riverside Airport...
Bixby... Oneta...
Tulsa... Catoosa...
Coweta...
This includes Interstate 44 between mile markers 217 and 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3620 9582 3616 9581 3616 9575 3600 9565
3593 9600 3599 9603 3607 9603 3608 9607
TIME...MOT...LOC 2125Z 245DEG 15KT 3602 9596
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MejiaTornado, Tulsa
- When
- November 20, 3:59 PM CST to 4:00 PM CST
- Where
- Tulsa County, 1.99 mi E of Alsuma to 1.76 mi SSW of Tulsa Young Arpt
- Rating
- EF0
- Path length
- 0.4 mi
- Path width
- 40 yd
- Reported by
- Storm Chaser
- Coordinates
- 36.103, -95.835
A storm chaser observed a brief tornado that snapped small tree limbs. Based on this damage, maximum estimated wind in the tornado was 50 to 60 mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, November 20, 2025$3.1 million · 1.75 in hail · 20 events
- Tornado in Texas, November 20, 2025$200,000 · EF1 · 1 event
- Dense Fog in Kentucky, November 20 to 21, 20259 events
- Dense Fog in Missouri, November 20 to 21, 20257 events
- Dense Fog in Kansas, November 20, 20256 events
- Damaging Winds and High Wind in Texas, November 20, 202553 kt wind · 6 events
- Damaging Winds in Texas, November 20, 202563 kt wind · 6 events
- Dense Fog in Illinois, November 20 to 21, 20256 events
- Flash Flood and Flooding in California, November 20 to 21, 20255 events
- Flash Flooding in Texas, November 20, 20254 events
- Dense Fog in Kansas, November 20, 20254 events
- Flooding and Heavy Rain in Missouri, November 20, 20253 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1295149.